MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. MULTILOK TABLE BASE; HAND TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. MULTILOK TABLE BASE; HAND TABLE
Model Number 0302-001
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Failure to Eject (4010)
Health Effect - Clinical Codes Injury (2348); Needle Stick/Puncture (2462)
Date of Event 04/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Staff was dismantling sterile field post procedure.When disengaging the multi lok hand table top from the base the disposable top punctured through the staff's gloves.She noticed three puncture holes through her left fifth finger.Went to emergency and received hepatitis c prophylaxis.Subsequent information received from the facility indicates there is some difficulty removing the (corin) top from the (b)(6) which contributed to the problem.
 
Event or Problem Description
Staff was dismantling sterile field post procedure.When disengaging the hand table top from the base the disposable top punctured through the staff's gloves.She noticed three puncture holes through her left fifth finger.Went to emergency and received hepatitis c prophylaxis.Subsequent information received from the facility indicated there was some difficulty removing the (corin) top from the (mizuho osi) base which contributed to the problem.
 
Additional Manufacturer Narrative
Most probable root cause is user error as multilok table bases, (b)(6), were functioning as intended.Multilok¿ hand surgery table system is meant to be used with pre-sterilized table top and accessories constructed of high quality plastic for single use.When releasing the lock lever the single use plastic accessories break in order to prevent multiple uses.

Brand Name
MULTILOK TABLE BASE
Common Device Name
HAND TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key10271279
Report Number2921578-2020-00022
Device Sequence Number3495695
Product Code FWZ
UDI-Device Identifier00842430111167
UDI-Public00842430111167
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0302-001
Device Catalogue Number0302-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;